Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Suffering from swollen sore breasts before periods. Weight gained. Taking femodette bc. Reason for enlarged breast?

Hi dr I am 37yof non smoker and been taking femodette bc for the last 8mths. Up until recently (3mths ago) everything was ok but now I am suffering with swollen sore breasts about 5- 10days before my period . I may have put on a little weight as I have not been exercising as much as I used to,but not a significant amount that would warrant my breast enlarging to almost one cups size! I have recently moved from uk to Australia I look forward to your reply
Asked On : Sun, 17 Jun 2012
Answers:  2 Views:  234
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
It is one or the side effects of femodette (breast tenderness). If these side effects don’t go away, or if you experience anything more serious, you should speak to your doctor or change your contraceptive pill. However some gels with progestogen could be used to treat such symptoms. Probably you could take a break for 4-5 months during which you could use local contraceptives (Pharmatex) and then take these pills again. However your breasts should be inspected by ultrasound to reveal an cure possible mastopathy - it is really very important. Australia is a very dangerous region in terms of the number of breast cancers (due to sunlight radiation).
Wish you Good Health
Dr O. Aleksandrov
Answered: Fri, 22 Jun 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hi Emma,

Femodette is a low dose OCP and is supposedly very safe but some ladied tend to gain weight withit and other breast engorgement towards menses, I think it is the extra weight and physical inactivity both which have made you more susceptible to it's side-effects, Please resume previous active life style and the things will roll-back.

I case you still have troubles then you can switch to IUCDs, you have lots of choices there.

Wish you a good health
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor